Alert archive / Maine / Special Weather Statements in 2022

Special Weather Statement, NWS Gray, ME

August 7, 2022Cumberland County, Maine

NWS Gray, ME issued this special weather statement at Aug 7, 2022, 4:21 PM EDT for Cumberland County, Maine. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2022, 4:21 PM EDT (20:21 UTC)
Expired
Aug 7, 2022, 4:45 PM EDT
In force
24 min
Issued by
NWS Gray, ME
Hail
0.50 in
Wind
50

County Cumberland County, ME

The radar

The Portland,ME radar (KGYX), 5 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS81 KGYX 072021
SPSGYX

Special Weather Statement
National Weather Service Gray ME
421 PM EDT Sun Aug 7 2022
 
MEZ012-019-024-072045-
Southern Oxford ME-Central Interior Cumberland ME-
Coastal Cumberland ME-
421 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of central Cumberland
County through 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raymond, or 10 miles east of Naples, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Brunswick, Cumberland, Falmouth, Freeport, Gray, Raymond, Yarmouth,
Standish, Durham, Casco, Frye Island, Windham, New Gloucester,
Pownal, North Yarmouth and Sebago.

This includes the following highways...
 Interstate 295 between mile markers 10 and 30.
 Interstate 95 between mile markers 53 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4388 7058 4402 7047 4399 7041 4400 7039
      4399 7036 4402 7033 4400 7026 4395 7020
      4391 7012 4393 7009 4393 7008 4395 7006
      4393 6999 4391 6998 4392 6995 4369 7021
TIME...MOT...LOC 2021Z 295DEG 24KT 4393 7041 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

MSC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:20 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 7, 1:20 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Gray ME
120 PM EDT Sun Aug 7 2022

.SYNOPSIS...
The peak of the heat and humidity is expected to occur today with
heat indices climbing into the upper 90s across much of the
area south of the mountains. A slow moving cold front will drop
south out of Canada bringing chances for showers and
thunderstorms this afternoon with the front remaining over the
area through midweek. Chances for showers will continue through
midweek with temperatures slowly returning closer to normal.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1pm Update...Showers and storms with gusty winds observed so far
early this afternoon. A couple have produced gusts up to 35mph
with occasional lightning. Heavy rain also occuring with these
storms with reductions of vis down to 3/4 of a mile at times.
With plenty of instability entrenched, will see these as the
reoccurring theme this afternoon.

9am Update...Just a few changes to PoPs to account for a group
of showers entering western NH, though these may whittle away
over the CT Valley. Similar day to yesterday with expansive heat
and isolated to scattered showers/thunderstorms as outlined in
rest of AFD. Recent HRRR runs favor south/central NH into the ME
interior for shower/storm development late morning and early
afternoon, while NAMnest dots the CWA with more isolated cells
throughout. 12z GYX sounding again has deep, skinny CAPE
apparent with a warm and dry layer in the mid levels tempering
lapse rates here. The freezing level is higher than previous
mornings, so core heights will need to be higher to produce
afternoon gusty wind threat. With a higher convective temp, also
trimmed back thunder start time by a few hours.

635 AM Update... It continues to be a very warm and muggy
morning with temperatures mainly into the upper 60s to lower 70s
across the region. There is still some patchy fog across the
area, especially in the valleys but satellite imagery indicates
this is already beginning to burn off. It will otherwise be a
hot and muggy day with potentially dangerous afternoon heat
indices nearing 100 degrees before scattered showers and gusty
thunderstorms cool things off some. No major changes made to the
forecast at this time other than to load in the latest surface
observations.

Previously...
Satellite imagery early this morning shows that other than some
mid- level clouds that were associated with some earlier shower
activity near the International Border the vast majority of the
region is mainly clear. These clear skies and small dew point
depressions have once again allowed for the development of
patchy fog, especially across the northern valleys as well as
towards the Mid-Coast of Maine and over the eastern coastal
waters. The fog bank located over the eastern waters has shown
some signs of moving inland, and therefore some deteriorating
visibility is possible through early this morning across the
Mid- Coast of ME. It will otherwise continue to be a very warm
and muggy morning with temperatures into the upper 60s to middle
70s.

Morning fog will dissipate by around 8-9 am, leading to mainly
sunny skies through early this morning. Steeping low-level lapse
rates will allow for increasing mixing late this morning and
through the afternoon with southwesterly wind gusts up to around
25 mph. These breezy conditions will likely prevent the
development of a sea breeze and therefore high temperatures will
reach the upper 80s to middle 90s areawide from north to south.
These hot temperatures combined with dew points mainly into the
lower 70s will send afternoon heat indices into the middle 90s
to around 100 degrees for locations south of the mountains. As a
result, the heat advisory will continue to be in effect from
11am-8pm Sunday.

There will be another chance for scattered afternoon and evening
showers and thunderstorms. Similar to previous days, there will be
an abundance of CAPE as a result of the very warm airmass but shear
will be lacking. The latest CAMS indicate the potential for between
2000-2500 J/KG of MUCAPE across the region this afternoon but
only around 15-20 kts of 0-6 KM shear. In addition, despite
steep low- level lapse rates, 700-500 mb lapse rates will be
quite poor at only around 5 C/KM. The region of greatest concern
for a strong to severe thunderstorm currently looks to be from
around the Capitol Region of ME down through southern NH, as
this is where the greatest CAPE and shear overlap will be
located. The primary hazard will be locally strong winds and
heavy rainfall. In terms of timing, CAMs indicate that some
popcorn variety showers/t-storms will begin to form between
12pm- 2pm before spreading east through the remainder of the
afternoon and early evening. An approaching cold front to our
north will also likely aide in the development of a more linear
line of storms near the International Border, and given high
PWATS and very slow MBE vectors we will need to watch for the
potential of training storms, which could pose a flooding
threat.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Showers and thunderstorms will end for most locations by around 8pm,
although the approaching cold front to our north will likely allow
for continued showers and rumbles of thunder through much of the
night across the mountains and far north. It will otherwise be
another mild night with lows south of the mountains once again
only falling into the upper 60s to lower 70s. Across the
mountains and far north, some relief from the front will be
felt with lows making it down into the upper 50s. Patchy
overnight fog will also once again be possible.

A nearly stationary cold front will be draped across the region
on Monday, which will result in a sharp temperature gradient
from north to south. North of this front highs will likely
remain only into the 60s while further to the south such as in
southern NH highs will once again approach the lower 90s. The
timing and location of this front is still pretty uncertain, and
therefore some locations may either over or under achieve. It
will also be very humid south of this front while more northern
locations will be able to experience a reprieve from the recent
hot spell. Numerous showers and thunderstorms are also likely,
especially across the north. PWATS will be approaching 2.00" and
this combined with tall, skinny CAPE profiles and deep warm
cloud layers in excess of 12,000 feet introduces the potential
for heavy rainfall, especially across the mountains and near the
International Border. Model guidance is generally in good
agreement for a 1-2" rainfall event across the north and
mountains through Monday night with locally higher amounts
possible within any training showers/t-storms. Further to the
south, the shower activity will likely be more scattered in
nature and therefore less in the way of rainfall is expected.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Models continue to advertise east coast 500 MB troughing by
late in the week, but it will take several waves to help deepen
this trough, and finally scour out the tropical conditions that
are here this weekend. Slight relief will come in waves, but
unlikely to see see a full cooler and drier air mass until the
end of the week. All these waves will keep a threat of showers
and thunderstorms in the forecast into Thursday, but the best
chance for rain will be Mon night into Tuesday.

Starting Monday night, will see mid-lvl baroclinic settle over
nrn ME, which shifts slowly S through Wed, but wobbles a bit
with each passing wave. This makes detailed forecasting of the
highest chc of rain, as well as QPF tenuous at best. Also, temps
become a challenge as we will be dealing with a wobbly back
door front as well. The ECMWF has been fairly consistent over
the last few runs, at least on a synoptic scale, and forecast
leaned in that direction. This would put the the heaviest rain
over nrn ME and into the western ME mtns late Mon night into
Tuesday, as one exiting wave pulls the front S a bit and another
approaching wave pushes it N as a warm front. Convection S of
the front in the warm sector will be harder to pinpoint , and
probably more areally limited. N of the front, where elevated
instability will be present, and aided by forcing for ascent
from WAA may see the heaviest rain. Lows Monday night will range
from the upper 50s in the W ME mtns, to the mid to upper 60s in
SW ME and srn NH. Highs on Tue are a bit of a challenge, and
currently forecasting upper 60s to around 70 in the N and E
zones of the CWA, to the low 80s in SW ME and srn NH. There will
be a lot of clouds limiting heating, but also some signs that
srn zones could break out into some sun during the morning.

On Tuesday night that from starts to become more diffuse but
doesn't move that much either, and lows will mostly range from
around 60 in the N to the mid 60s in the S. The threat of
showers and thunderstorms remains, but overall forcing is weak
as localized ridge moves through at 500 MB. Models do want to
deepen a trough to our W on Wed-Thu, which will help enforce sfc
ridging to our E, and shift the E-W oriented boundary more NE-
SW, allowing for SW flow to develop aloft once again. Sfc flow
will remain weak and mostly onshore, so will still see a lot of
clouds and highs limited to the 70s, but Tds remain at
uncomfortable levels in the mid to upper 60s /although not quite
as high as this weekend/. And with boundary present the threat
of a shower or thunderstorm remains. The trough deepens just to
our W on Thursday, and crosses on Friday behind a leading cold
front, which should bring in noticeable less humid air with
seasonable temps Friday into next weekend.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Short Term...Morning FG/BR will continue through around 12-13Z,
resulting in instances of IFR/LIFR restrictions. FG will then
lift later this morning with VFR conditions prevailing through
early this afternoon before scattered SHRA/TSRA develops, likely
resulting in the need for TEMPO groups. SHRA/TSRA will
dissipate by around 00Z Monday, but some lingering showers
across northern TAF sites may continue through the overnight.
Also, FG/BR will once again be possible, which may result in
restrictions. A cold front will slowly begin to cross on Monday,
resulting in SHRA/TSRA across all TAF sites, likely resulting in
additional restrictions.

Long Term...Stalled frontal boundary and weak flow will likely
bring periods of flight restrictions Mon night through Wed,
with high potential for fog at night everywhere, and possible
low stratus and fog at coastal terminals any time of day.

&&

.MARINE...
Short Term...Winds and seas will generally remain below SCA
criteria through Monday as a front slowly crosses through the
area, although a few gusts up to around 25 kts are possible this
afternoon. In addition, thunderstorms are possible this
afternoon, some of which may contain gusty winds.

Long Term...Winds/seas stay below SCA levels Mon night through
Thursday, but will see see marine fog lingering through
Wednesday at least.

&&

.CLIMATE...
High temperatures once again reached 90 degrees in Concord and
Manchester NH yesterday. The peak of the heat will be today,
with the possibility of reaching 7 straight days of 90 degrees
or greater at both Concord and Manchester, which would be a top
3 longevity heatwave. This would be impressive as we just had 6
consecutive days 2 weeks ago. Only other records to speak of in
this current hot snap is the potential for a record high at
Portland today. The current daily record is 93 degrees and that
could be tied or broken based on current forecast.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory until 8 PM EDT this evening for MEZ012>014-
     018>028-033.
NH...Heat Advisory until 8 PM EDT this evening for NHZ004>015.
MARINE...None.

&&

SYNOPSIS...Tubbs
NEAR TERM...Cornwell/Tubbs
SHORT TERM...Tubbs
LONG TERM...Cempa
AVIATION...Cempa/Tubbs
MARINE...Cempa/Tubbs
Hazardous weather outlook, Aug 7, 4:02 AM EDT, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
402 AM EDT Sun Aug 7 2022

NHZ008-010-012-013-080815-
Merrimack-Strafford-Eastern Hillsborough-Interior Rockingham-
402 AM EDT Sun Aug 7 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New Hampshire and
southern New Hampshire.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms Monday and Tuesday could move slowly causing
torrential rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ012>014-018>028-033-NHZ004>007-009-011-014-015-080815-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Carroll-Southern Grafton-
Southern Carroll-Sullivan-Belknap-Cheshire-Coastal Rockingham-
Western And Central Hillsborough-
402 AM EDT Sun Aug 7 2022

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms Monday and Tuesday could move slowly causing
torrential rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-NHZ001>003-080815-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-Northern Grafton-
402 AM EDT Sun Aug 7 2022

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms Monday and Tuesday could move slowly causing
torrential rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-080815-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
402 AM EDT Sun Aug 7 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 7, 1:07 PM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Gray ME
107 PM EDT Sun Aug 7 2022

MEZ020-021-025>028-071745-
Androscoggin ME-Coastal Waldo ME-Kennebec ME-Lincoln ME-Knox ME-
Sagadahoc ME-
107 PM EDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of southern Kennebec,
northwestern Knox, southern Androscoggin, northern Lincoln and
Sagadahoc Counties through 145 PM EDT...

At 107 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Augusta to Litchfield to near Lewiston.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lewiston, Brunswick, Augusta, Bath, Gardiner, Damariscotta,
Wiscasset, Topsham, Litchfield, Farmingdale, Manchester, Hallowell,
Liberty, Woolwich, Palermo, Lisbon, Greene, Durham, Bowdoin and
Bowdoinham.

This includes the following highways...
 Interstate 295 between mile markers 31 and 51.
 Interstate 95 between mile markers 74 and 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4401 6956 4391 6981 4392 6987 4395 6987
      4392 6992 4393 6999 4397 7003 4394 7007
      4396 7021 4403 7031 4404 7039 4418 7005
      4437 6978 4433 6938 4431 6935 4433 6932
      4431 6919
TIME...MOT...LOC 1707Z 268DEG 26KT 4430 6972 4413 6998 4402 7024

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DS
Special weather statement, Aug 7, 1:58 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Gray ME
158 PM EDT Sun Aug 7 2022

NHZ007-011-071900-
Cheshire NH-Sullivan NH-
158 PM EDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of southwestern Sullivan
and Cheshire Counties through 300 PM EDT...

At 157 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bellows Falls to near Putney to near Heath.
Movement was east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Keene, Jaffrey, Charlestown, Winchester, Antrim, Dublin, Richmond,
Harrisville, Nelson, Gilsum, Marlborough, Walpole, Alstead,
Westmoreland, Swanzey, Marlow, Hinsdale, Roxbury, Troy and Sullivan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4292 7252 4295 7253 4297 7248 4300 7246
      4300 7244 4305 7247 4308 7244 4312 7243
      4314 7246 4317 7245 4319 7203 4290 7207
      4272 7221 4273 7246 4277 7249 4277 7252
      4278 7251 4281 7254 4287 7256
TIME...MOT...LOC 1757Z 272DEG 18KT 4311 7244 4294 7257 4277 7284

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DS
Special weather statement, Aug 7, 3:01 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Gray ME
301 PM EDT Sun Aug 7 2022

NHZ008-012-013-015-071930-
Merrimack NH-Western And Central Hillsborough NH-
Interior Rockingham NH-Eastern Hillsborough NH-
301 PM EDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of northwestern
Rockingham, central Hillsborough and southeastern Merrimack Counties
through 330 PM EDT...

At 300 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hancock to near Weare to near Hooksett.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Manchester, Concord, Derry, Merrimack, Henniker, Bedford, Milford,
Hooksett, Amherst, Litchfield, Peterborough, Hopkinton, New Boston,
Epsom, Antrim, Mont Vernon, Greenfield, Lyndeborough, Francestown and
Bennington.

This includes the following highways...
 Interstate 293 between mile markers 1 and 11.
 Interstate 89 between mile markers 0 and 2, and near mile marker 5.
 Interstate 93 between mile markers 13 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4287 7199 4294 7200 4295 7206 4316 7192
      4320 7126 4285 7135
TIME...MOT...LOC 1900Z 251DEG 24KT 4299 7199 4307 7165 4307 7149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DS
Special weather statement, Aug 7, 3:37 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Gray ME
337 PM EDT Sun Aug 7 2022

MEZ012-019>021-025-033-072015-
Southern Oxford ME-Interior Cumberland Highlands ME-Androscoggin ME-
Kennebec ME-Central Interior Cumberland ME-Sagadahoc ME-
337 PM EDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of southwestern
Kennebec, southern Oxford, Androscoggin, northwestern Cumberland and
northwestern Sagadahoc Counties through 415 PM EDT...

At 337 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Turner to Mechanic Falls to near Bridgton.
Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lewiston, Conway, Gardiner, Bridgton, Fryeburg, Mechanic Falls,
Naples, Turner, Topsham, Gray, Litchfield, Farmingdale, Manchester,
Hallowell, Hiram, Raymond, Winthrop, Lisbon, Greene and Durham.

This includes the following highways...
 Interstate 295 between mile markers 38 and 51.
 Interstate 95 between mile markers 63 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4404 6987 4385 7041 4395 7100 4401 7100
      4414 7046 4432 7029 4428 6965
TIME...MOT...LOC 1937Z 283DEG 19KT 4426 7028 4413 7039 4401 7075

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DS
Special weather statement, Aug 7, 4:07 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Gray ME
407 PM EDT Sun Aug 7 2022

MEZ018-023-NHZ010-013-014-072030-
Interior York ME-Coastal York ME-Strafford NH-Coastal Rockingham NH-
Interior Rockingham NH-
407 PM EDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of southern York,
northeastern Rockingham and southeastern Strafford Counties through
430 PM EDT...

At 407 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rochester to Newburyport. Movement was
east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rochester, Portsmouth, Hampton, Durham, Exeter, Kittery, Sanford,
Dover, Somersworth, Kennebunk, Barrington, Berwick, Farmington,
Epping, Lebanon, Brentwood, Greenland, Kennebunkport, South Berwick
and York.

This includes the following highways...
 Interstate 95 between mile markers 1 and 23.
 Interstate 95 in New Hampshire between mile markers 0 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4287 7082 4286 7085 4289 7090 4288 7093
      4287 7097 4286 7103 4334 7110 4340 7042
      4333 7041 4330 7052 4316 7054 4298 7071
      4285 7078 4284 7081
TIME...MOT...LOC 2007Z 258DEG 28KT 4335 7092 4282 7088

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MSC
Special weather statement, Aug 7, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gray ME
421 PM EDT Sun Aug 7 2022

MEZ012-019-024-072045-
Southern Oxford ME-Central Interior Cumberland ME-
Coastal Cumberland ME-
421 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of central Cumberland
County through 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raymond, or 10 miles east of Naples, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brunswick, Cumberland, Falmouth, Freeport, Gray, Raymond, Yarmouth,
Standish, Durham, Casco, Frye Island, Windham, New Gloucester,
Pownal, North Yarmouth and Sebago.

This includes the following highways...
 Interstate 295 between mile markers 10 and 30.
 Interstate 95 between mile markers 53 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4388 7058 4402 7047 4399 7041 4400 7039
      4399 7036 4402 7033 4400 7026 4395 7020
      4391 7012 4393 7009 4393 7008 4395 7006
      4393 6999 4391 6998 4392 6995 4369 7021
TIME...MOT...LOC 2021Z 295DEG 24KT 4393 7041

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MSC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:07 PM EDTSpecial Weather StatementGYXSagadahoc38 min
Aug 7, 3:37 PM EDTSpecial Weather StatementGYXAndroscoggin38 min
Aug 7, 5:20 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York40 min
Aug 7, 12:58 PM EDTSpecial Weather StatementGYXStrafford47 min
Aug 7, 1:58 PM EDTSpecial Weather StatementGYXCheshire62 min
Aug 7, 3:01 PM EDTSpecial Weather StatementGYXHillsborough29 min
Aug 7, 3:22 PM EDTSevere Thunderstorm WarningGYXBelknap, Hillsborough, Merrimack, Rockingham38 min
Aug 7, 4:07 PM EDTSpecial Weather StatementGYXStrafford23 min

Nearby

Special Weather Statements in Maine, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.